MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-750511
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The catheter, snare, implant, and pusher were received for analysis.The pusher was coiled and held by a surgical clamp.The clamp most likely caused the damages observed on the pusher.The heater coil of the pusher was bent damaged and the pet covering looks melted, however there is no indication of burn damage.The implant was not attached to the pusher and was found stretched and tangled with the snare.The attachment monofilament in the pusher was dissected and appeared stretched.The reported complaint is confirmed.The physical evaluation of the returned coil system found the implant to be separated from the pusher.The pusher was returned coiled and damaged, but the damage appears to be related to the surgical clamp that held the pusher in the coiled orientation.The implant was found to be stretched; the stretching likely occurred due to the device becoming stuck and experiencing retraction forces greater than the strength of the coil.The final retrieval by the snare likely contributed to the stretching as well.Further inspection found the monofilament to have a stretched profile, which indicates the separation of the implant from the pusher was likely due to tensile/retraction forces over specification.The investigation could not confirm the circumstances that led to these conditions, but the investigation determined the detachment was likely due to the device becoming stuck during manipulation, and then experiencing retraction forces that exceeded the strength of the detachment monofilament.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during retraction into a microcatheter for repositioning, an embolization coil began to stretch.Upon advancement into the vessel, the implant coil detached.The implant was suspended in the aorta and was retrieved with a snare.Resistance was encountered during advancement of embolization coil; the physician continued to advance the device, and the implant detached from the delivery pusher.The implant was removed by hand.There was no reported adverse clinical sequela to the patient.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8922049
Report Number2032493-2019-00198
Device Sequence Number16743376
Product Code KRD
UDI-Device Identifier00812636021027
UDI-Public(01)00812636021027(11)190103(17)231231(10)190103535
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2023
Device Model Number45-750511
Device Catalogue Number45-750511
Device Lot Number190103535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Initial Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight99